If you have pain during pregnancy, you may take Tylenol or acetaminophen up to 2 tablets or 650 mg every 4 hours. Do not take aspirin during your pregnancy unless instructed to do so by your physician. Aspirin may cause problems with blood clotting and cause other problems during labor and delivery. Do not take ibuprofen (Advil) unless instructed by your physician, especially in the last 3 months of your pregnancy. If a headache persists for more than 24 hours, you should call your physician.
If you have fever during pregnancy, you may also use Tylenol in the same dosage as above, up to 2 tablets or 650 mg every 4 hours.
You should pay particular attention to the label on any over-the-counter medicines. Many Tylenol-brand medicines (Tylenol Cold and Cough, Tylenol Sinus, etc) can contain ingredients other than acetaminophen. You should consult with your physician before taking anything other than regular Tylenol.
Everything you take into your body passes from your blood to baby’s blood; therefore, it is best to avoid all over-the-counter medicines especially in the first eight weeks of pregnancy (Ten weeks after your last menstrual period) if at all possible. The first eight weeks are when your baby’s heart, lung and brain systems are being formed. Before taking over-the-counter medicines try other ways to relieve your symptoms. You should turn to over-the-counter medicines only as a last resort.